Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 9, NWS Melbourne, FL

January 12, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Jan 12, 2010, 4:17 AM EST for 6 counties in Florida. It took effect at Jan 12, 2010, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2010, 4:17 AM EST (09:17 UTC)
In effect from
Jan 12, 2010, 12:00 PM EST
Expired
Jan 12, 2010, 5:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WWUS82 KMLB 120917
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
417 AM EST TUE JAN 12 2010

FLZ041-044>047-053-054-058-059-141-144-147-122130-
/O.CAN.KMLB.FW.A.0008.100112T1700Z-100112T2200Z/
/O.NEW.KMLB.FW.W.0009.100112T1700Z-100112T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
417 AM EST TUE JAN 12 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON...


THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ064-122130-
/O.NEW.KMLB.FW.W.0009.100112T1700Z-100112T2200Z/
MARTIN-
417 AM EST TUE JAN 12 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

52

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 12, 4:12 AM EST, 5 minutes earlier.

Area forecast discussion, Jan 12, 4:12 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
412 AM EST TUE JAN 12 2010

...TEMPS REMAIN BELOW NORMAL THROUGH MID WEEK BUT WILL ACTUALLY BE
SLIGHTLY ABOVE NORMAL BY THE END OF THE WEEK...

.DISCUSSION...

TODAY/TONIGHT...ANOTHER CHILLY START TO THE MORNING WITH SOME
FROST...ESPECIALLY WHERE SPRINKLER SYSTEMS ACTED TO ADD TO THE
LIMITED LOW LEVEL MOISTURE. HIGH PRESSURE NEAR THE CENTRAL GULF
COAST WILL KEEP A COOL NORTHWESTERLY FLOW OVER THE AREA BUT TEMPS
SHOULD CONTINUE TO SLOWLY MODIFY UNDER NEAR FULL SUNSHINE...REACHING
THE UPPER 50S NORTH AND LOWER 60S SOUTH. DISTURBANCE ALOFT PASSES
LATE IN DAY AND REINFORCES THE COLD AIR OVERNIGHT. LATEST MODEL RUNS
ARE SLOWER INDICATING ANY NELY COMPONENT DEVELOPING SO SOME FREEZING
TEMPS WILL BE POSSIBLE FOR AT LEAST A SHORT DURATION OVER MUCH OF
THE AREA OVERNIGHT. WILL LET DAY SHIFT ASSESS 12Z RUN BEFORE
DECIDING IF/WHERE FREEZE WARNINGS WILL BE WARRANTED.

WED-FRI...SFC HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WED
WILL BUILD EAST AND NORTH OF THE AREA THROUGH LATE WEEK. THIS WILL
VEER WINDS GRADUALLY TOWARD THE E/NE...MODERATING TEMPS BACK TO MORE
NORMAL VALUES. HIGHS WILL EXIST IN LOWS 60S OVER MUCH OF THE AREA
WED WITH TEMPS BUILDING INTO THE 70S BY THURS/FRI. LOWS TEMPS WILL
ALSO FOLLOW THE RISING TREND WITH UPPER 30S/LOW 40S WED NIGHT TO
UPPER 50S/LOW 60S BY FRI NIGHT. ONSHORE FLOW WILL BEGIN TO INCREASE
MOISTURE OVER THE AREA AS WELL WHICH MAY BE ABLE TO PRODUCE ISO SHRA
OVER THE COASTAL WATERS WITH A FEW MAKING IT ALONG THE COAST AND
INLAND MAINLY LATE FRI AFT/FRI NIGHT.

SAT-MON...MOISTURE WILL CONTINUE TO INCREASE OVER THE AREA SAT AHEAD
OF AN APPROACHING GULF LOW SYSTEM THAT WILL LIFT NORTH AND EAST OF
CENTRAL FL OVER THE WEEKEND...DRAGGING A COLD FRONT AND PRECIP BAND
ACROSS THE REGION. LONG RANGE MODEL TIMING DIFFERENCES WITH FROPA
CONTINUE TO COMPLICATE THE EXTENDED FORECAST BUT WILL CONTINUE TO
LEAVE 40% RAIN CHANCES IN FOR SAT/SAT NIGHT WHICH IS THE MOST
PREFERRED TIME FRAME BTW THE GFS AND ECMWF. A FEW STORMS MAY BE ABLE
TO DEVELOP WITHIN CONVECTIVE BAND THAT ACCOMPANIES THE FRONT.
HOWEVER INSTABILITY CONTINUES TO LOOK WEAK WHICH WILL BE A MAJOR
LIMITING FACTOR. DUE TO THIS AND THE TIMING UNCERTAINTIES HAVE
DECIDED TO KEEP TSRA MENTION OUT OF THE FORECAST. HOWEVER MODEL
DYNAMICS WITH THIS SYSTEM CONTINUE TO LOOK STRONG SO IF ANY STORMS
WERE TO FORM AN ISO STRONG/SEVERE STORM THREAT IS POSSIBLE.

&&

.AVIATION...VFR.

&&

.MARINE...CAUTION STATEMENTS WILL REMAIN IN PLACE FOR THE OFFSHORE
WATERS AS PGRAD TIGHTENING AHEAD OF TROF THAT WILL PASS OFFSHORE
LATER TODAY AND TONIGHT. HIGH PRESSURE NORTH OF THE AREA WED WILL
BUILD EAST INTO THE ATLANTIC BY LATE WEEK. WINDS WILL VEER TO THE
NE/E AND REMAIN AROUND 10-15 KTS OR LESS WITH SEAS DECLINING TO
BELOW 4 FT. LATER IN THE DAY FRI INTO SAT WINDS WILL VEER TO THE SE
AND INCREASE AHEAD OF AN APPROACHING FRONTAL SYSTEM FROM THE GULF
WITH MARINE CONDS DETERIORATING.

&&

.FIRE WEATHER...HAVE UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING
FOR ALL INTERIOR AREAS AND COASTAL COUNTIES EXCEPT FOR AREAS ALONG
THE COAST/BARRIER ISLANDS. CONTINUED DRY AIR AIR MASS AND TEMPS
WARMING SLIGHTLY WILL PRODUCE LONG DURATIONS OF LOW RH VALUES.
WINDS WILL BECOME MORE ONSHORE BY LATE WED CONTINUING INTO LATE WEEK
WITH MOISTURE/TEMPS INCREASING OVER THE AREA. LOCATIONS OVER THE
INTERIOR MAY SEE MIN RH VALUES IN THE MID 30S WED AFT BUT DURATION
WILL BE SHORT LIVED SO WILL NOT ISSUE ANY FIRE HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  31  59  41 /   0   0   0   0
MCO  59  33  61  43 /   0   0   0   0
MLB  59  34  62  45 /   0   0   0   0
VRB  60  35  63  46 /   0   0   0   0
LEE  58  31  59  38 /   0   0   0   0
SFB  58  32  61  42 /   0   0   0   0
ORL  59  35  61  45 /   0   0   0   0
FPR  61  36  63  45 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...NONE.
&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....WEITLICH
Hazardous weather outlook, Jan 11, 8:55 PM EST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
855 PM EST MON JAN 11 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-121100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
855 PM EST MON JAN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

...A FREEZE WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA
THROUGH 9 AM TUESDAY...

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
WIDESPREAD FREEZING TEMPERATURES CAN BE EXPECTED OVERNIGHT IN EAST
CENTRAL FLORIDA. TEMPERATURES ARE EXPECTED TO FALL BELOW 32 DEGREES
FOR 8 TO 10 HOURS EXCEPT 2 TO 4 HOURS ALONG THE BEACHES. NORMAL COLD
SPOTS COULD HAVE 2 OR 3 HOURS OF TEMPERATURES BELOW 28 DEGREES. WIND
SPEEDS WILL FALL BELOW 5 MPH AND PATCHY FROST IS EXPECTED TO DEVELOP.

HOUSE AND APARTMENT FIRES POSE A REAL DANGER DURING FLORIDA COLD AIR
OUTBREAKS. REMEMBER TO KEEP FLAMMABLE MATERIAL SUCH AS
DRAPERIES...CLOTHING OR NEWSPAPERS AWAY FROM PORTABLE HEATERS. MAKE
SURE SMOKE DETECTORS ARE WORKING PROPERLY BEFORE GOING TO SLEEP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AN ELEVATED FIRE CONCERN WILL CONTINUE ON TUESDAY. TEMPERATURES WILL
SLOWLY WARM DURING THE MID TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 10:06 AM ESTSmall Craft AdvisoryMLB6 hr
Jan 12, 1:20 PM ESTFrost AdvisoryMLBOkeechobee, Orange, Osceola, Seminole, Volusia20 hr
Jan 12, 1:20 PM ESTFreeze WarningMLBLake, Volusia20 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.